Alert archive / Idaho / Special Weather Statements in 2016

Special Weather Statement, NWS Boise, ID

May 7, 2016Ada County, Idaho

NWS Boise, ID issued this special weather statement at May 7, 2016, 6:25 PM MDT for Ada County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2016, 6:25 PM MDT (00:25 UTC)
Expired
May 7, 2016, 7:00 PM MDT
In force
35 min
Issued by
NWS Boise, ID

County Ada County, ID

The radar

The Boise radar (KCBX), 27 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 0.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2016-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2016-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

523 
WWUS85 KBOI 080025
SPSBOI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
625 PM MDT SAT MAY 7 2016
 
IDZ013-014-080100-
BOISE MOUNTAINS ID-UPPER TREASURE VALLEY ID-
625 PM MDT SAT MAY 7 2016

...SPECIAL WEATHER STATEMENT...

AT 622 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARROWROCK DAM...OR 11 MILES SOUTHWEST OF IDAHO CITY...MOVING SOUTHWEST
AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS
STORM. SMALL HAIL IS ALSO POSSIBLE.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ARROWROCK DAM AROUND 640 PM MDT. 
  LUCKY PEAK SPRING SHORES MARINA AND ALDAPE SUMMIT AROUND 650 PM 
  MDT. 
  BOISE...GARDEN CITY...MERIDIAN AND LUCKY PEAK RESERVOIR AROUND 700 
  PM MDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.

&&

LAT...LON 4382 11598 4370 11578 4339 11597 4362 11636
TIME...MOT...LOC 0022Z 030DEG 10KT 4368 11596 

$$

JC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at May 7, 3:03 PM MDT, 3 hours 22 minutes earlier.

Area forecast discussion, May 7, 3:03 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
303 PM MDT SAT MAY 7 2016

.SHORT TERM...TONIGHT THROUGH MONDAY...UPPER LEVEL LOW PRESSURE
CENTERED OVER SOUTHERN UTAH AND NEVADA CONTINUES TO BRING MOIST
AND UNSETTLED CONDITIONS TO THE FORECAST AREA. NOT AS UNSTABLE OF
AN ATMOSPHERE TODAY BUT THE AIRMASS REMAINS VERY MOIST. SHOWERS
AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON IN DAYTIME
HEATING. APPEARS TO BE A WEAK SHORTWAVE ROTATING AROUND THE NORTH
SIDE OF THE LOW WHICH SHOULD HELP GENERATE SHOWERS AND
THUNDERSTORMS ACROSS THE FORECAST AREA LATE TODAY. LOCALLY HEAVY
RAIN EXPECTED WITH SOME STORMS. MODELS IN FAIRLY GOOD AGREEMENT
PLACING THE HIGHEST QPF THIS EVENING ACROSS BOISE AND VALLEY
COUNTIES EXTENDING SOUTHWEST INTO SOUTHERN MALHEUR COUNTY. EXPECT
SOME HEAVY SHOWERS TO MOVE ACROSS THE TREASURE VALLEY AGAIN THIS
EVENING BUT NOT THE AREAL COVERAGE AS LAST EVENING. THE LOW WILL
GRADUALLY MOVE NORTHEAST AWAY FROM THE AREA OVERNIGHT AND SUNDAY
WITH DRIER AIR SPREADING ACROSS THE AREA AS FLOW ALOFT BECOMES
NORTHWESTERLY. CHANCE OF SHOWERS AND THUNDERSTORMS LIMITED MOSTLY
TO THE HIGH TERRAIN ON THE IDAHO SIDE SUNDAY AFTERNOON.

A SHORTWAVE TROUGH WILL SWEEP SOUTHEAST ACROSS THE NORTHERN
ROCKIES ON MONDAY AND DRAG A COLD FRONT ACROSS THE FORECAST AREA.
THIS LOOKS LIKE A PRETTY DRY SYSTEM AND WIND WILL BE THE MAIN
IMPACT WITH GUSTY NORTHWEST WINDS MONDAY AFTERNOON. TEMPERATURES
WILL TREND UP A FEW DEGREES ACROSS MOST OF THE AREA SUNDAY THEN
COOLER ON MONDAY WITH THE DRY FRONTAL PASSAGE.

.LONG TERM...MONDAY NIGHT THROUGH THURSDAY...UPPER LEVEL TROUGH WILL
CONTINUE TO DECEND TO THE SOUTHEAST...EXITING THE REGION BY EARLY
WEDNESDAY. SLIGHT CHANCE OF SHOWERS IN THE MOUNTAINS NORTH OF THE
SNAKE RIVER PLAIN THROUGH TUESDAY NIGHT. IN THE TROUGH/S
WAKE...HEIGHTS WILL RISE AND WILL SEE A DRYING AND WARMING TREND AS
THE FLOW TURNS NEARLY ZONAL. TEMPERATURES WILL WARM TO 10-15 DEGREES
ABOVE NORMAL BY THE END OF THE PERIOD.

THURSDAY NIGHT THROUGH SUNDAY...RIDGING FRIDAY WILL KEEP THINGS DRY
FOR THE ENTIRE AREA. BY FRIDAY NIGHT MODELS START TO DIVERGE QUITE A
BIT. THE GFS WANTS TO BRING IN AN UPPER LOW WHILE THE ECM HOLDS OFF
ON BRINGING THIS IN UNTIL SATURDAY. BECAUSE OF THESE DIFFERENCES
IN MODELS...CONFIDENCE IS QUITE LOW PAST FRIDAY NIGHT. FRIDAY
LOOKS TO BE AROUND 10 DEGREES ABOVE NORMAL WHILE SATURDAY STARTS
TO COOL DOWN BUT REMAINS ABOVE NORMAL.

&&

.AVIATION...MAINLY VFR. AS OF 20Z...SHOWERS AND ISOLATED
THUNDERSTORMS SOUTH AND EAST OF A KSNT-KBOI-KREO LINE. WILL BECOME
SCT-NUM ACROSS THE REGION LATER THIS AFTERNOON. ISOLATED
THUNDERSTORMS WILL CONTINUE THROUGH 06Z...WITH LOCAL MOUNTAIN
OBSCURATION AND BRIEF IFR CONDITIONS IN HEAVY SHOWERS. SURFACE
WINDS...VARIABLE 10 KTS OR LESS EXCEPT GUSTS UP TO 25 KTS NEAR
THUNDERSTORMS. WINDS ALOFT AT 10K FT MSL...EAST 5-15 KTS...TURNING
NORTH 10-20 KTS BY 00Z.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WWW.WEATHER.GOV/BOISE
WWW.FACEBOOK.COM/NWSBOISE
WWW.TWITTER.COM/NWSBOISE

SHORT TERM...TL
LONG TERM....AB/JC
AVIATION.....AB

In the hours before

Special weather statement, May 7, 6:25 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
625 PM MDT SAT MAY 7 2016

IDZ013-014-080100-
BOISE MOUNTAINS ID-UPPER TREASURE VALLEY ID-
625 PM MDT SAT MAY 7 2016

...SPECIAL WEATHER STATEMENT...

AT 622 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARROWROCK DAM...OR 11 MILES SOUTHWEST OF IDAHO CITY...MOVING SOUTHWEST
AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS
STORM. SMALL HAIL IS ALSO POSSIBLE.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ARROWROCK DAM AROUND 640 PM MDT.
  LUCKY PEAK SPRING SHORES MARINA AND ALDAPE SUMMIT AROUND 650 PM
  MDT.
  BOISE...GARDEN CITY...MERIDIAN AND LUCKY PEAK RESERVOIR AROUND 700
  PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.

&&

LAT...LON 4382 11598 4370 11578 4339 11597 4362 11636
TIME...MOT...LOC 0022Z 030DEG 10KT 4368 11596

JC

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:00 PM MDTSpecial Weather StatementBOIAda45 min
May 7, 7:52 PM MDTSpecial Weather StatementBOIGem38 min
May 7, 8:33 PM MDTSpecial Weather StatementBOIGem42 min
May 7, 8:47 PM MDTSpecial Weather StatementBOIGem43 min
May 8, 4:32 PM MDTSpecial Weather StatementBOI43 min

Nearby

Special Weather Statements in Idaho, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.